MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY MAGNESIUM

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY MAGNESIUM
Catalog Number 07D70-31
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier of multiple is (b)(6).An evaluation is in process.A followup report will be submitted when the evaluation is complete.
 
Event or Problem Description
The account observed falsely elevated architect magnesium on 2 patient samples that repeated lower.(b)(6) was 3.03 but repeated 1.3 mg/dl.(b)(6) was 2.79 but repeated 1.3 mg/dl.The account uses a normal range of 1.6 to 2.6 mg/dl.No impact to patient management was reported.No specific patient information was provided.
 
Additional Manufacturer Narrative
The customer observed the issue when the reagent cartridge contained less than 50 tests.A review of the complaint handling database finds no atypical complaint trends for the magnesium assay identified.In addition, there are other tickets for the same or similar issues, however individual investigations of these have not identified a quality issue to date.The customer's architect system instrument logs were reviewed.The higher than expected magnesium patient results were observed.The higher results were the last tests aspirated from the magnesium reagent cartridge serial number 03164 in use.Another cartridge, serial number (b)(4) from lot 99662un18, results were also identified in the instrument logs.213 results were reviewed and an elevated rate of higher than expected results were not identified for this cartridge of the same lot.Based on this information, it appears the magnesium reagent lot 99662un18 cartridge serial number (b)(4) may have been compromised or contaminated.However, when considering magnesium reagent lot 99662un18, cartridge serial number (b)(4), and the complaint trends to date, it appears the reagent is performing as expected in the field.Use error may have contributed to the customer's issue as possible contamination of the reagent during use.A review of the product labeling concluded that the issue is sufficiently addressed.No product deficiency was identified.

Brand Name
CLINICAL CHEMISTRY MAGNESIUM
Common Device Name
MAGNESIUM
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key7836030
Report Number1628664-2018-01717
Device Sequence Number1338027
Product Code JGJ
UDI-Device Identifier00380740012939
UDI-Public00380740012939
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K981791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2020
Device Catalogue Number07D70-31
Device Lot Number99662UN18
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C16000 LIST 03L77-01; ARCHITECT C16000 LIST 03L77-01, (B)(4); SERIAL (B)(4)